Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 159, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2014, 5:48 PM EDT for Lowndes County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 21, 2014, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 22 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:58 PM EDT | TSTM WND DMG | 1 Nne Dasher, GA | POWER LINES DOWN NEAR BEN HILL ROAD AT GROVER HICKS ROAD |
| Jun 21, 5:58 PM EDT | TSTM WND DMG | 3 Ne Dasher, GA | TREES DOWN ON HICKORY GROVE ROAD AND VANN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WUUS52 KTAE 212148
SVRTAE
GAC185-212230-
/O.NEW.KTAE.SV.W.0159.140621T2148Z-140621T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 PM EDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 630 PM EDT
* AT 546 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS NEAR 60 MPH. THIS STORM WAS LOCATED NEAR DASHER...OR JUST
SOUTHEAST OF VALDOSTA AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
LAKES...I-75 AT EXIT 5 AND LAKE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3081 8310 3079 8313 3063 8313 3062 8314
3062 8324 3072 8332 3086 8321 3083 8309
TIME...MOT...LOC 2148Z 311DEG 11KT 3077 8322
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 3:17 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EDT Sat Jun 21 2014 .Near Term [Through Tonight]... Afternoon convection will diminish after sunset, with little synoptic forcing to keep it going without daytime heating. Best rain chances through early evening will be in corridor from SE Alabama into the eastern Big Bend. .Short Term [Sunday Through Monday Night]... A couple of weak shortwaves will result in above average rain chances along and away from the seabreezes each afternoon. The greater coverage of showers and thunderstorms will mean slightly cooler afternoon temperatures than recent days. Expect middle 90s to be common area-wide. .Long Term [Tuesday Through Saturday]... A series of weak shortwaves around the base of a broad trough will continue the trend of above average rain chances through mid to late week. Towards the end of the week models show an area of low pressure lifting out of the Gulf, though the exact placement is disagreed upon. Nonetheless, there remains a potential for high rain chances along the Gulf coast towards the end of the week. && .Aviation... [Through 18Z Sunday] Scattered thunderstorms will impact area terminals through the early evening, with gusty winds possible. Otherwise, VFR conditions should prevail through the forecast period outside of brief MVFR visibility around sunrise. && .Marine... The northern Gulf will generally be dominated by high pressure and southwesterly flow for several days. Wind and seas should remain below headline levels. && .Fire Weather... Hazardous fire weather conditions are not expected through next week. && .Hydrology... All area rivers remain below action stage this afternoon. Even with higher than average rain chances over the next several days, the QPF amounts should not result in significant river rises. && .Preliminary Point Temps/PoPs... Tallahassee 73 93 73 94 71 / 40 60 20 50 20 Panama City 78 89 76 87 75 / 20 30 20 60 20 Dothan 74 94 72 91 71 / 30 50 30 50 40 Albany 74 95 73 93 71 / 30 40 30 50 40 Valdosta 72 95 73 93 72 / 40 60 30 50 20 Cross City 73 91 72 90 71 / 30 50 20 40 20 Apalachicola 77 89 75 88 75 / 20 30 20 30 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...CAMP MARINE...HARRIGAN FIRE WEATHER...CAMP HYDROLOGY...HARRIGAN
In the hours before
Local storm report, Jun 21, 3:37 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 E HALEBURG 31.41N 85.05W
06/21/2014 EARLY GA 911 CALL CENTER
TREES AND POWER LINES DOWN ON MARTIN ROAD
&&
WESTONLocal storm report, Jun 21, 4:11 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 10 W HAVANA 30.62N 84.58W
06/21/2014 GADSDEN FL 911 CALL CENTER
SEVERAL TREES DOWN ON HIGHWAY 12 GOING TO HAVANNA
&&
FOURNIERLocal storm report, Jun 21, 4:41 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG TALLAHASSEE COML AIRPOR 30.55N 84.37W
06/21/2014 LEON FL 911 CALL CENTER
TREES DOWN ON SPRINGHILL RD AND CAPITAL CIRCLE
&&
WESTONLocal storm report, Jun 21, 4:43 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG TALLAHASSEE COML AIRPOR 30.55N 84.37W
06/21/2014 LEON FL 911 CALL CENTER
TREES DOWN ON MERIDIAN ROAD
&&
WESTONLocal storm report, Jun 21, 4:45 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WOODVILLE 30.31N 84.25W
06/21/2014 LEON FL 911 CALL CENTER
TREES DOWN ON WOODVILLE HIGHWAY AT NATURAL WELLS ROAD
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Early | 34 min |
| Jun 21, 3:53 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 22 min |
| Jun 21, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 21 min |
| Jun 21, 6:51 PM EDT | Severe Thunderstorm Warning | TAE | Cook, Lanier, Lowndes | 24 min |
| Jun 21, 6:55 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 16 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 16 min |
| Jun 21, 7:05 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.